Discrete Mathematics & Theoretical Computer Science (Mar 2022)

Graphs containing finite induced paths of unbounded length

  • Maurice Pouzet,
  • Imed Zaguia

DOI
https://doi.org/10.46298/dmtcs.6915
Journal volume & issue
Vol. vol. 23 no. 2, special issue..., no. Special issues

Abstract

Read online

The age $\mathcal{A}(G)$ of a graph $G$ (undirected and without loops) is the collection of finite induced subgraphs of $G$, considered up to isomorphy and ordered by embeddability. It is well-quasi-ordered (wqo) for this order if it contains no infinite antichain. A graph is \emph{path-minimal} if it contains finite induced paths of unbounded length and every induced subgraph $G'$ with this property embeds $G$. We construct $2^{\aleph_0}$ path-minimal graphs whose ages are pairwise incomparable with set inclusion and which are wqo. Our construction is based on uniformly recurrent sequences and lexicographical sums of labelled graphs.

Keywords